Alert archive / North Dakota / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 9, 2019, 3:24 AM CST for 7 counties in North Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2019, 3:24 AM CST (09:24 UTC)
- Expired
- Jan 9, 2019, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS43 KFGF 090924 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 324 AM CST Wed Jan 9 2019 NDZ006-007-014-015-024-026-054-091500- /O.NEW.KFGF.WC.Y.0002.190109T0924Z-190109T1500Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 324 AM CST Wed Jan 9 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of northeast North Dakota. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
1 follow-up statement
209 WWUS43 KFGF 091500 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 900 AM CST Wed Jan 9 2019 NDZ006-007-014-015-024-026-054-091600- /O.EXP.KFGF.WC.Y.0002.000000T0000Z-190109T1500Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 900 AM CST Wed Jan 9 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Temperatures and wind chills will continue to slowly improve for the rest of the morning. The wind chill advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:44 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 8, 11:44 PM CST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1144 PM CST Tue Jan 8 2019 updated aviation section below .UPDATE... Issued at 1003 PM CST Tue Jan 8 2019 Forecast and temps going as expected as winds slowly diminishing. Temps vs winds tonight in regards to wind chill. But so far prev thinking of borderline advisory conditions is working out. Winds diminishing slowly as temps fall. && .SHORT TERM...(This evening through Wednesday) Issued at 159 PM CST Tue Jan 8 2019 Winds continue to be the main hazard with gusts up to 55mph measured today, highest across southeast ND. Will keep the ongoing wind advisory through 6pm with a gradual decrease in speeds expected into the evening and overnight as pressure gradient relaxes. Additionally any location with falling snow from brief snow showers or movable snow pack, primarily areas along and north of a Devils Lake to Grafton to Thief River Falls line, could see reduced visibility down to a quarter mile from blowing snow. This evening and overnight as winds slowly decrease and clouds clear from west to east temps are expected to fall into the negative single digits with wind chills ranging from 15 to possibly 30 below. Coldest values appear across the Devils Lake basin will hold off on issuing any advisory as winds or clouds hold temps up then criteria won't be reached. Will monitor the next few hours for trends and decide later. Surface high pressure axis will move into the central and eastern ND tomorrow with light winds and little mixing will see poor temp recovery and only have highs reach into the single digits. .LONG TERM...(Wednesday night through Tuesday) Issued at 159 PM CST Tue Jan 8 2019 00Z Thu - 00Z Sat An upper level ridge forecast to be over the Dakotas Wed night with return flow and weak warm advection. Warm advection forecast stronger for Thu. A dusting of snow is expected along and north of the International border Thu. Another round of light snow is expected over far northern MN Fri as another cold front to will move out of Canada. Sat - Tue Long wave trough located over eastern Canada deepens over northeast Canada. Long wave ridge over the western North America builds into eastern AK and northward. Split flow will occur across North America with northern stream over northern states/southern Canada. Southern stream will be over the southern states. Flow aloft is progressive with short waves in the flow. Upper level ridge over the Rockies Fri will roll over the area Sat. Concurrently upper ridge will rebuild over western Canada Sat. Short wave will follow and move southeast across Ontario/Hudson Bay Sun. Cold front may brush the area Mon. Canadian upper ridge will move across the area Tue. GFS and ECMWF were in reasonable agreement though the period. Models have been shifting warmer air over western and central Canada farther east over the last couple runs during this period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1141 PM CST Tue Jan 8 2019 A few patches of thin stratocu exists in E ND into WC MN...patches of stratocu a bit more numerous Roseau to Bemidji and east. These cloud bases run about 2500 ft agl. Expect little change thru daybreak as winds will be sustained 12-18kts with gusts to 25 kts at times. Wednesday will see northwest winds 10-18kts with increasing high and mid clouds in the aftn from the west. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...JK LONG TERM...JH AVIATION...Riddle
Hazardous weather outlook, Jan 8, 9:22 AM CST, 18 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 922 AM CST Tue Jan 8 2019 MNZ002-003-027-029>031-040-NDZ006-008-014-016-024-026>030-038-039- 049-052-053-091530- Norman-Clay-West Becker-Wilkin-West Otter Tail-East Otter Tail- Grant-Towner-Pembina-Benson-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland- 922 AM CST Tue Jan 8 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong winds will continue in northwest Minnesota with sustained winds of 15 to 25 mph with gusts up to around 40 mph through this afternoon. Patchy blowing snow with these winds could reduce visibility below one half mile. Wind chills from 20 to near 30 below zero are possible tonight into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ004>006-008-009-013>017-022>024-028-032-091530- Kittson-Roseau-Lake Of The Woods-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-East Becker-Wadena- 922 AM CST Tue Jan 8 2019 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong winds of 20 to 30 mph with gusts up to 50 mph to continue. Patchy blowing snow with these winds could reduce visibility below one half mile. Wind chills from 20 to near 30 below zero possible tonight into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001-007-NDZ007-015-054-091530- West Polk-West Marshall-Cavalier-Ramsey-Western Walsh County- 922 AM CST Tue Jan 8 2019 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Strong winds of 20 to 30 mph with gusts up to 50 mph to continue. Blowing snow with these winds will cause near blizzard conditions this morning in Cavalier, northern Ramsey, and western Walsh Counties in North Dakota and western Marshall and northwestern Polk county in Minnesota. Wind chills from 20 to near 30 below zero possible tonight into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Chill Advisories in North Dakota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.